Jessie-lee06

Depersonalization/derealization?

Recommended Posts

I'm scared, so scared.

I feel like i'm not real, like I'm living in a dream world except it's more like a nightmare because i feel invisible. I feel nauseous and dizzy and like there is a constant fog over my eyes. Logically I know i'm real, after all i'm typing this but my head can't comprehend that. It's constantly making me feel like the world is a figment of my imagination and that its all meaningless and pointless. everyday blends into the last one and I'm just waiting to wake up, even though I am awake it doesn't feel like it. I stopped taking lexapro 5 weeks ago and this all started about 5 days ago. Its so so terrifying I feel like I'm just going to disappear I feel constantly sick because i'm so scared andI just don't know what to do. Is this common to feel after stopping an SSRI? Are there ways I can make it less severe? is this derealisation or am i just going mad? I know im me and I know this is my house and my pets and partner but it just feels so weird. I honestly can hardly explain it. please help, any advice or reassurance would be great!

Share this post


Link to post
Share on other sites
jonathan123    1,759

Oh, Jessie, no, THIS IS NOT ABNORMAL. Honest, it's not. I have been there and I know. Depersonalisation and unreal feelings are all part of the arrows our dear friend anxiety shoots at us. He has some real frighteners in his armoury and your symptoms are typical. YOU ARE NOT GOING MAD. Got it!!! NOT!! This is a tired mind in a tired body. You need time to replenish your reserves, to recharge your batteries that have run low. Give it time and with as much patience and acceptance as you can manage. I doubt it's coming off drugs. It's mostly memory and, in a strange way, could be a good sign. You may be feeling better but have to get used to 'feeling better'. Now that may sound odd, but we can get so used to anxiety that it becomes a way of life so that 'normal' living seems strange at first. Give it time, Jessie, it does pass but it requires patience and that is difficult I know when anxious, but it can be done.   Best wishes.    Jon.

Share this post


Link to post
Share on other sites
Gilly    1,033

Hi jessie lee, I know you are scared but I promise you this will pass. It does sound like DP/DR, I've had it so many times I know just how you feel, you are most definitely NOT going mad,  it may be from coming off meds but like Jon said because you feel 'different' I used to get DR with the smallest change in life... The more I got to know about it, the less I worried and it started to happen less often and would pass quicker. Just try and get along with your every day life, try ginger ale for the nausea but reassure yourself it is not because of something badly wrong, and you will start to feel better soon. It's key to let it be and not react to it, it will pass sooner.

Share this post


Link to post
Share on other sites
Poke    7

Jessie you are not alone. I have this and reading you describe it is just like me reading a description of some of what I go through and am currently going through as I type this. It has struck a chord. I know you will be fine. :lol:

  • Like 1

Share this post


Link to post
Share on other sites
CaseyTally    10

Hi Jessie,

    When I first began to experience my anxiety, this was my #1 symptom and it scared me so much. I was only 14. I used to feel like the world was fake and a dream and I did not feel real! It's such a scary sensation! But I promise it will go away. I have gone through it so many times and eventually it subsides! I know that logically you know that everything is real but the mind is a funny thing and it's hard to ACTUALLY  convince yourself that when you're feeling so strange. I think derealization/depersonalization is one of the worst symptoms of anxiety! So I give you a lot of credit for pushing through this. Even though I expereince anxiety now the feelings of unreality and depersonalization have lessened SO MUCH!! It takes practice but with time you will learn how to manage it and little by little it will subside...The way to get rid of or LESSEN it is just going with it and not fighting it. I know i know, so much easier than done. But every day you will get a little better at it. A very teensy bit better but when time passes you will look back and say WOW I barely feel like that anymore!

As for the withdrawing from the meds...I think that can add to your unreal feelings...because I'm on similar meds and if I miss a dose I am sick to my stomach and I am in a fog all day...why did you decide to come off these meds at this time...any particular reason? If you don't mind me asking...i don't want to be rude

 

I'm sending you my strength and encouragement at this time because I know what it's like to deal with this BS! Don't give up, it will get better.

 

-Casey

 

  • Like 1

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now